Quadratic chabauty: P-adic heights and integral points on hyperelliptic curves

Jennifer S. Balakrishnan, Amnon Besser, J. Steffen Müller

Research output: Contribution to journalArticlepeer-review

20 Scopus citations


We give a formula for the component at p of the p-adic height pairing of a divisor of degree 0 on a hyperelliptic curve. We use this to give a Chabauty-like method for finding p-adic approximations to p-integral points on such curves when the Mordell-Weil rank of the Jacobian equals the genus. In this case we get an explicit bound for the number of such p-integral points, and we are able to use the method in explicit computation. An important aspect of the method is that it only requires a basis of the Mordell-Weil group tensored with Q.

Original languageEnglish
Pages (from-to)51-79
Number of pages29
JournalJournal fur die Reine und Angewandte Mathematik
Issue number720
StatePublished - 1 Nov 2016

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Quadratic chabauty: P-adic heights and integral points on hyperelliptic curves'. Together they form a unique fingerprint.

Cite this